Re: sinus problems and dry, red eyes
...So my question to anyone is: have you ever had eye problems associated with sinus disorders? If you've had the sinus surgery, did it help with any eye problems? Any and all advice is welcome...How do you all feel about Restasis? any side effects?[/QUOTE]
Has your ENT prescribed anything to combat the sinus infection and have alternative treatments been discussed besides or prior to the procedure?
I have sinus & allergy issues, a dry eye condition. I use only preservative free lubricating eye drops of varying viscosity’s, as needed. Before going to sleep, I use a lubricating eye gel that keeps the globe moistened throughout the night (in the morning they are not as dry). If you have relief for a few hours at a time, perhaps instilling preservative-free, lubricating drops more often may help. Some medications can be drying...
There is no quick fix for dry eye (wish there was). I have punctal plugs (to help the dry eye) yet still they are dry & irritated. Irritation varies in degrees and treatment does depend on the degree of involvement. It takes some getting used to, applying the drops as needed. The more often I instill drops the better the eyes feel. The dryness of winter can aggravate the dry eye...This may sound crazy, but blink frequently. This action stimulates the moisture glands of the eyelids to produce naturally.
Regarding the Patanol, perhaps you are using lubricating eye drops too soon, either before or after the Patanol, causing the medication to be flushed from the eyes? Perhaps distancing the time between administration of both may help the medications over all effectiveness.
I have used the medication you mention (the one with cyclosporine). It is newer on the market, expensive and not for everyone. I would follow the eye doctors recommendation. Regarding the sinus condition, would explore options prior to a f.e.s.s procedure. How have you come to the conclusion this eye irritation is not allergy related?
If there is a, "distinct possibility" (as per your ENT) the eye irritation is linked to your sinus condition (with basically a clean bill of eye health from your eye doctor) why would you consider or want to introduce a medication into your system that is not recommended by the specialist in that field? You already over administered the v.l.r for years before seeking evaluation and treatment. I strongly suggest you give the medications you currently take the opportunity to work.
Since you are waking up during the night due to a burning ocular sensation, I would (for the time being) ask your eye doctor if using a eye lubricant at bedtime would be suitable to treat the night-time burning you feel of the eyes while taking Patanol. It is a small measure that may bring you comfort and relief.
Do you have pets? Are you around smoke, wind, dust? Do you have carpets, feather pillows, scented laundry detergents or softeners? Could your shampoo or soaps be irritating your eyes? Do you put medicine on your skin before you go to sleep? If you feel the uncontrollable urge to rub your eyes, doing so with the back of your hand is better than what can be introduced via the fingers. If you can avoid it, do so.
What changed from 4-5 years ago? Did you move? Get new carpets? Newly painted walls? Change jobs? New drapes, linens or comforter? Change detergents or fabric softeners? There could be chemicals you are sensitive to. Try changing your pillows and cases, since they have close contact to your face. If you use oil heat, make sure the burner is cleaned and venting is clear. CO2 is odorless but can cause the eye to burn as can the fumes from the oil mixture being too rich. I have a CO2 tester that is set off if the levels peek & keep my windows open a crack before going to sleep. Maybe there is something in your bedroom that is triggering it? During the day (5 years ago) what surrounds you a majority of the time? Good luck and take care.
Last edited by Gemi; 01-12-2004 at 11:31 AM.
Reason: ps-I take a medication that contains an anti histimine. If congestion flares I use menthol vapers which helps.